Alert archive / Idaho / Frost Advisories in 2021

Frost Advisory 11, NWS Pocatello, ID

September 21, 20218 counties in Idaho

NWS Pocatello, ID issued this frost advisory at Sep 21, 2021, 1:32 PM MDT for 8 counties in Idaho. It took effect at Sep 22, 2021, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 1:32 PM MDT (19:32 UTC)
In effect from
Sep 22, 2021, 3:00 AM MDT
Expired
Sep 22, 2021, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2472 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS75 KPIH 211932
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
132 PM MDT Tue Sep 21 2021

IDZ052>054-221000-
/O.NEW.KPIH.FR.Y.0011.210922T0900Z-210922T1500Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
132 PM MDT Tue Sep 21 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

* WHAT...Temperatures as low as 33 may result in frost formation.

* WHERE...Upper and Lower Snake River Plain, and the Arco Desert.

* WHEN...From 3 AM to 9 AM MDT Wednesday.

* IMPACTS...Frost can kill or injure sensitive outdoor vegetation
  if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
2 follow-up statements
495 
WWUS75 KPIH 220730
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
130 AM MDT Wed Sep 22 2021

IDZ052>054-221500-
/O.CON.KPIH.FR.Y.0011.210922T0900Z-210922T1500Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
130 AM MDT Wed Sep 22 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 33 may result in frost formation.

* WHERE...Upper and Lower Snake River Plain, and the Arco Desert.

* WHEN...From 3 AM to 9 AM MDT Wednesday.

* IMPACTS...Frost can kill or injure sensitive outdoor 
  vegetation if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
900 
WWUS75 KPIH 221443
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
843 AM MDT Wed Sep 22 2021

IDZ052>054-221545-
/O.EXP.KPIH.FR.Y.0011.000000T0000Z-210922T1500Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
843 AM MDT Wed Sep 22 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

The Frost Advisory will be allowed to expire at 9 AM MDT this
morning as temperatures warm into the upper 30s and lower 40s.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 21, 1:32 PM MDT, 0 minutes earlier.

Area forecast discussion, Sep 21, 1:32 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
132 PM MDT Tue Sep 21 2021

.SHORT TERM...Tonight through Thursday night. Looking at satellite
imagery early this afternoon, we see a transient high pressure ridge
advancing across the region which will bring a continuation of dry
conditions with warm daytime temperatures and cool overnight lows
through Wednesday. Temperatures are expected to dip into the lower
30s across the Snake River Plain once again tonight and thus a Frost
Advisory has been issued. Looking out into the NE Pacific, we see a
broad upper trough advancing toward the NW coast with a potential
split developing in the SW quadrant. The models have been waffling
between a split and a consolidated trough dumping into the NW states
Wednesday night Thursday. Current operational runs of the GFS and NAM
favor something closer to a consolidated trough which would result
in isolated light showers developing across the region whereas the
National Blend of Models is sticking with a dry solution more
characteristic of a split trough passage. The current forecast is
dry and we will allow that to ride for now. Daytime temperatures
should warm nicely ahead of the trough tomorrow and then cool some
behind the trough Thursday but still remaining above normal. Huston

.LONG TERM...Friday through next Tuesday. Benign weather is expected
through the weekend into early next week. Temperatures will remain
10 to 15 degrees above normal as high pressure remains over the
region. Deterministic models differ somewhat on the amplitude of the
ridge, but all are signaling dry conditions at least through Monday
night. Model ensembles put highs in the lower elevations in the
upper 70s to low 80s. Ridging is expected to move to the east Monday
night as a trough makes landfall sometime between Monday night and
Tuesday morning. Hinsberger
&&

.AVIATION...High pressure will remain in control for another 24
hours. Satellite imagery shows mostly clear skies over much of the
western states. Terminals should see VFR conditions with light winds
today and tonight. Tomorrow, an upper trough will push in from the
west, and may result in some stronger winds at KSUN in their 18Z to
00Z period tomorrow. Hinsberger
&&

.FIRE WEATHER...High pressure is in place for today, but a dry cold
front is expected to sweep through the region tomorrow evening.
Winds are expected to increase tomorrow afternoon with gusts to
around 25 mph in the Arco Desert. Wednesday humidity will bottom out
around 15 percent in that area, but widespread critical conditions
are not expected. Thursday will see an improvement in humidity and a
lower wind speeds. The trough may bring a few drops of rain to fire
weather zone 427 sometime tomorrow evening as shown by a few weather
models. Warm and dry weather will be in place through the weekend
and into early next week. Hinsberger
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 9 AM MDT Wednesday for IDZ052>054.
&&

Nearby

Frost Advisories in Idaho, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.